MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PASSPORT; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION PASSPORT; DILATOR, CATHETER, URETERAL
Model Number M0062181100
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a passport balloon dilatation catheter was used in the ureter during a ureteroscopy (urs) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, while attempting to inflate the balloon to 7 atm, the balloon burst.The procedure was completed with another passport balloon dilatation catheter.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block h6: device code 1074 captures the reportable issue of balloon burst.Block h10: investigation results: a visual examination of the returned complaint device found that the balloon was not folded which indicates that the balloon was subjected to positive pressure and was noted to have a balloon longitudinal tear.The shaft was noted to be kinked and the tip was damaged.This problem could occur due to factors encountered during the procedure, such as the unreported kink noted during device analysis occurred most likely as a result of interaction between the user and the device, at which stage of the procedure it occurred cannot be established.The tip shows signs of damage consistent with the device meeting a resistance or obstruction inside the patient during procedure.The device may have encountered difficult patient anatomy such as a high percentage of stenosis, calcification or tortuosity and it is possible that this would have contributed to a rupture in the balloon material.The most probable cause of this complaint is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on the event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
PASSPORT
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11002319
Report Number3005099803-2020-06048
Device Sequence Number16301136
Product Code EZN
UDI-Device Identifier08714729191872
UDI-Public08714729191872
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K941853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2022
Device Model NumberM0062181100
Device Catalogue Number218-110
Device Lot Number0024827973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1